Re: Elevated Liver Enzymes
Hi bri... No need to waste a perfectly good panic just yet. Elevated liver enzymes are cause for concern, but doctors don't usually get alarmed until they are over double the normal upper limit.
Often in a case like this your doc might simply schedule a re-test in 90 days to see if the elevation was a transient event. With your acute symptoms, an ultrasound may be indicated which might show fatty liver or possibly remaining stones in the common bile duct.
Prescription meds can also raise liver enzymes, and the statin (Simvistatin) may be the prime suspect. Often when doctors start patients on statins, they begin at a low dose and then raise the dose after several months to get cholesterol down to where they want it. If your doc has been raising your dose of Simvistatin, he/she may want to lower it back a bit to see if it helps your situation.
Rapid weight loss can stress a liver too, either through poor diet when nutrition is restricted, or simply by the stress of having to break down all the fat coming out of your body into energy instead of simply using dietary nutrients.
I'm not a doctor, so you need to get the whole story from yours, but in the mean time, please don't stress out over this. Your symptoms are more distressing than the mildly elevated LFT's, so if you need something to worry about, worry about properly diagnosing what's causing your pain. Your doc will probably have a plan for this.
Best of Luck to you!